MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-TP
Medical Device Problem Codes Microbial Contamination of Device (2303); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that, during reprocessing, the subject device tested positive for stenotrophomonas despite sterilization.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Event or Problem Description
It was further corrected that, during reprocessing, the subject tested positive for 80 colony forming units (cfus)/20 ml of stenotrophomonas maltophilia.The flushing liquid working channel was tested.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction and additional information based on the completed investigation's review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the final investigation.Corrected fields: b3 - date of event, b5 - describe event or problem.Updated fields: d9 - date returned to mfg: updated, g1 - contact office email, h4 - device mfg date.Based on the results of the investigation, a deviation from ifu was confirmed therefore, reprocessing may have been conducted insufficiently."failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each examination can compromise patient safety."¿ "in general, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found.All channels of the endoscope must be cleaned and high-level disinfected or sterilized during every reprocessing cycle, even if the channels were not used during the previous patient procedure.Otherwise, insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection control risk to the patient and/or operators performing the next procedure with the endoscope." ¿never use the endoscope on a patient if an abnormality is suspected." the complaint investigation reviewed the customer provided the cds processes where the following deviation from the ifu was confirmed: water was not aspirated through the instrument/suction channel using a suction pump.The additional water channel was not flushed with water.In addition, the following reportable malfunctions were identified during the device evaluation: the air valve unit was detached.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.Olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21963812
Report Number9610595-2025-07808
Device Sequence Number21145306
Product Code EOQ
UDI-Device Identifier04953170136825
UDI-Public04953170136825
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-TP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown